I have all of the above...they come in short bursts....seconds actually for the AFib and PSVT and sometimes two or 3 PAC/PVS a minute on a bad day. PSVT maybe 4 or 5 times a day...lasting seconds and going up to 180 max.
I have weeks of feeling good and then maybe three weeks of feeling crummy where nothing helps and I get so anxious. I have been on Inderal, Metapropanol, and Ditiliziam....cant tolerate.
My Electrocardiologist says I am not a candidate for Ablation as everything is so sporadic and coming from so may different places in my heart. He wants me to take Fleccanide. I wont take it....it scares me too much....I wont take it.
Does anyone know of anything more natural that can help....biofeedback? Acupuncture? Thanks all
Sounds similar to my heart. I also have PSVT (runs close to 200 at times, lasts less than a minute, sometimes up to 15 minutes), plenty of PAC's and PVC's every day. I had atrial flutter (not fib) but the first ablation took care of that. Also have chest pain upon exertion. I've learned to live with it. They're all so brief and they're not life threatening. I feel them, wait for my heart to kick back to normal and go on with my life. I have Diltiazem but only take it on the bad days when my heart is so erratic and chest pain keeps coming and going. Yet I'll be 59 soon. Guess the doctors are right - this crazy rhythm of mine isn't killing me. For me it's no different than getting the hiccups now and then.
I think you have to weigh your quality of life vs. treatment risk. Flecanide carries an associated risk ........ but so did all the other drugs you tried. There are contraindications noted. If you have a structural heart disease or have had a heart attack, if you have a left ventricular dysfunction, if you have ventricular arrhythmias, it is advised not to not take his drug. It has been clearly shown that In patients with these kinds of heart diseases that flecainide actually increases the chance of suffering a fatal arrhythmia.
Dosage is usually started in a hospital invironment where you can be carefully monitored as levels are established.
I have no Structural heart issues. I just get so darn anxious from all the zips and zoots.....I wish I could just deal with them and not care ...or get so worried.
I am very concerned about Flecanide as I do not tolerate meds very well anyway....its just not an option.
I am desparate to find some way to deal with these darn things.
I can go weeks with no irregular beats and then face a month of misery...when my heart gets to skipping and flipping....it makes me feel
sick to my stomach, flushed and very anxious.
Do other people get anxious about these nuisance but disruptive rhythms?
Yes, many people get upset, annoyed, anxious about the arrhythmias. I suppose if it was just hiccups or cramp in the ankle it would be no big deal. When it's the heart it seems more difficult to ignore. Some are so bothered by these that they end up requiring anxiety medication.
With any medication there can be side effects. You have to decide which is more bothersome or worrisome for you: the arrhythmia or the effects from medications. And most heart meds will not stop the arrhythmias completely. They just reduce the frequency or sensation of the problem.
Thank you. I worry that some may see me as too flippant. I certainly don't mean to be but I've lived with arrhythmias all my life and I know that I'm still alive and doing well. That's encouraging to me. There are some arrhythmias that can be life threatening but if a person has been checked by the cardio, had all the tests done and the heart is in good condition then all these flips, flops and sprints are just a unique way of living.
Except for the PSVT and AFib, your Pacs and Pvcs sound a lot like mine. A doctor I recently saw recommended flecanide for me too. My husband filled the prescription for me and left it on the counter. I stared at it for a few days, wrote about my concerns here, called my nerdy brother who looked it up and decided against it. This doctor said I didn't need a hospital induction which made me doubt him. He is very important and well known, but I still couldn't make myself take it. I'm with you - too dangerous.
I too suffer with Pac's and Pvc's and have recently been in the ER 6 times because they scare me seven ways from sunday ....this all got worse for me when my "old" doctor did a phone consult with em and told me pvc's are very dangerous and get to the ER ..needless to say i have been in the downward spiral ever since! I have seen 5 different er docs and all have seen the pvc's and pac's on a heart monitor done all the necessary tests and have ruled them benign and told me that i have an anxiety problem because i get these horrid things and will need to find coping skills so they dont bother me so much . I have had follow up appointments ( a new doctor needless to say , because the er docs were discusted at how my old doctor scared me half to death ) ..i have also had an echocardiogram and a stress test both of which show no abnormalities and the cardiologist told me to go home and try to relax....easier said than done my friends ,..even with all these tests and all the reassurance i still get these dreaded premature beats at the same rate all the time and cant seem to shake the anxiety ...i hope it helps to tell you all i have had these for 18 years now , just not as bad as they have gotten lately ...i used to be able to ignore them as i had so few ...sometimes a couple of just plain old bad days with them but i am having trouble ignoring them now . its good to know there is some support here and that other can relate and understand what these things do and how upset and distressed they cause us to be , i always have hope that athough i know they will not go away completely that they will soon calm down again for me and i can ignore them once again....I wish you all well and do hope that you are all feeling better soon!
Forget about that doctor and what he said! He's an idiot! I was married to a doctor for 20 years, some of them are nitwits! A nitwit is a nitwit, even if they have "MD" after their name. Trust the good ones...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.